What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 23, 5:37 PM CST, 1 hour 48 minutes earlier.
Area forecast discussion, Jul 23, 5:37 PM CST, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
637 PM CDT Sat Jul 23 2022
...Updated Aviation Forecast Discussion...
.DISCUSSION...
Issued at 330 PM CDT Sat Jul 23 2022
Some of the season's hottest temps are building across the area
this afternoon. Temps have hit 100 at Fremont, Lincoln, and OAFB,
and the heat indices has beat that number at all locations. It
looks like Fremont, NE is in the lead with a heat index of
107.2F.
The primary concern through the short-term forecast will be the
threat of severe weather this evening. Surface analysis has a warm
front stretched along the IA/MN state line and a surface low near
Wagner, SD. From that front, a cold front stretches across central
Nebraska. The front will likely initiate another round of
thunderstorms this evening as it plods east.
Ahead of the front, PWAT values are at or over 2". The WPC has
forecast a 5% chance of flash flooding over much of the area for
this evening. With dry soil and progressive storm motion,
widespread flooding won't be an issue. CAPE values near 2000 J/kg
and shear over 50 knots will allow for the development of
supercells in northeastern Nebraska around, perhaps, 5:00 PM.
Lapse rates are more than sufficient.
Expect supercells to develop into a broken line as they quickly
push east this evening. Parameter space looks best north of the
Platte River in Nebraska and I-80 in Iowa.
The severe weather threat should be north and east of this area
by sunset, though scattered thundershowers may linger overnight.
The threat for severe weather will be gone on Sunday, but some
weak convection could linger through the lunch hour where KS/NE
meet and where IA/MO bump up against each other. Significantly
cooler conditions fill in behind the front. Highs will be 10-15
degrees cooler than today, leaving them close to seasonal means.
Dewpoints will still be a bit sticky, but they too will have
slipped.
Monday will be the coolest day of the forecast under mostly
cloudy skies, especially over the southern half of the area. Highs
will range from the mid-80s near SD and mid-70s south of I-80.
A shortwave crossing the Rockies on Sunday may produce a few
storms/showers in the southern CWA on Monday night as the LLJ
ramps up and pushes the front farther north. Have pushed POPs
into likely category there. Maybe a half inch of QPF can knock
back the drought in SW Iowa where POPs are highest.
Another cold front will sweep through Tuesday night. POPs will be
likely in southwest Iowa once again.
The ridging that's kept thing so hot over the past week remains
over the western CONUS, but with a closed low spinning over the
Hudson Bay, our flow will be occasionally zonal and northwesterly.
This busier pattern and its reinforcing shots of cooler air will
help keep the heat out west and keep our temps at or below normal
through the week. This is good news for our drought conditions.
&&
.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 629 PM CDT Sat Jul 23 2022
Primary aviation concern is ongoing convection across eastern
Nebraska. These storms are capable of producing 70 mph wind gusts
and ping pong sized hail. Storms and rain showers should be clear
of the forecast area by 04Z.
A strong cold front will quickly follow the line of storms which
will lead to a wind shift to the northwest and eventually north-
northeast. Winds behind the front are not expected to be gusty and
sustained wind speeds should be 10 kts or less.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Heat Advisory until 8 PM CDT this evening for NEZ011-012-015>018-
030>034-042>045-050>053-065>068-078-088>093.
IA...Heat Advisory until 8 PM CDT this evening for IAZ043-055-056-069-
079-080-090-091.
&&
DISCUSSION...Nicolaisen
AVIATION...FajmanHazardous weather outlook, Jul 23, 2:43 PM CST, 4 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
343 PM CDT Sat Jul 23 2022
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-241045-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
343 PM CDT Sat Jul 23 2022
This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.
.DAY ONE...Tonight and Sunday
A Heat Advisory will be in place from 1 PM to 8 PM today for hot
and muggy conditions that may cause heat related illnesses. Heat
indices as high as 108 degrees are expected.
Thunderstorms are expected this evening, with severe
thunderstorms possible between 5 PM and 9 PM. The primary threats
with any severe storms would damaging wind gusts to 70 mph and
hail to the size of golf balls.
.DAYS TWO THROUGH SEVEN...Sunday night through Saturday
Periods of thunderstorm activity are possible in the region
between Sunday night and Thursday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated today, but reports of
severe weather are still appreciated.
In the hours before
Local storm report, Jul 23, 5:57 PM CST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
657 PM CDT SAT JUL 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND GST 4 NW ALBION 41.73N 98.06W
07/23/2022 M56 MPH BOONE NE PUBLIC
&&
TSNLocal storm report, Jul 23, 5:59 PM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
659 PM CDT SAT JUL 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND GST 4 NW ALBION 41.73N 98.06W
07/23/2022 M56 MPH BOONE NE AWOS
CORRECTS (FOR SOURCE) PREVIOUS TSTM WND GST
REPORT FROM 4 NW ALBION.
&&
TSNLocal storm report, Jul 23, 6:16 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
716 PM CDT SAT JUL 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND GST 2 N CRESTON 41.74N 97.37W
07/23/2022 E60 MPH PLATTE NE TRAINED SPOTTER
&&
TSNLocal storm report, Jul 23, 6:19 PM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
719 PM CDT SAT JUL 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM TSTM WND GST 3 SSW NORFOLK 41.99N 97.44W
07/23/2022 M59 MPH MADISON NE ASOS
&&
TSNLocal storm report, Jul 23, 6:48 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
748 PM CDT SAT JUL 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM TSTM WND GST 3 SSW NORFOLK 41.99N 97.44W
07/23/2022 M60 MPH MADISON NE ASOS
UPDATES PREVIOUS TSTM WND GST REPORT FROM 3
SSW NORFOLK.
&&
PFSpecial weather statement, Jul 23, 7:07 PM CST, 18 minutes before
Special Weather Statement
National Weather Service Omaha/Valley NE
807 PM CDT Sat Jul 23 2022
IAZ043-055-056-069-NEZ015-033-034-042>045-050>053-240300-
Monona-Harrison-Shelby-Pottawattamie-Thurston-Cuming-Burt-Platte-
Colfax-Dodge-Washington-Butler-Saunders-Douglas-Sarpy-
Including the cities of Onawa, Mapleton, Missouri Valley,
Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Pender, Macy,
Walthill, Winnebago, West Point, Wisner, Tekamah, Oakland, Lyons,
Decatur, Columbus, Schuyler, Fremont, Blair, David City, Wahoo,
Ashland, Yutan, Omaha, Bellevue, Papillion, and La Vista
807 PM CDT Sat Jul 23 2022
...STRONG WINDS POSSIBLE FROM COLLAPSING THUNDERSTORMS...
Thunderstorms will continue this evening, largely remaining below
severe limits. However, as the thunderstorms collapse, they may
produce occasional wind gusts up to 50 mph.
People should monitor the weather situation closely. Listen for
possible warnings, and be prepared to take appropriate action
should severe weather threaten.
CA